Psycho-Babble Medication Thread 475400

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

what??? graves disease?

Posted by Spriggy on March 25, 2005, at 12:06:49

This was thrown out to me by the doctor as a possibility.

I know little about it but does anyone know if it would cause mental/mood changes? I know it is a disease of the thyroid... I think it's hyPERthyroid.

Would it wig me out?

Maybe they should hold off on all these psych drugs until they rule out all the physical things.

 

Re: what??? graves disease? Spriggy

Posted by Minnie-Haha on March 25, 2005, at 12:25:52

In reply to what??? graves disease?, posted by Spriggy on March 25, 2005, at 12:06:49

> This was thrown out to me by the doctor as a possibility.
>
> I know little about it but does anyone know if it would cause mental/mood changes? I know it is a disease of the thyroid... I think it's hyPERthyroid.
>
> Would it wig me out?
>
> Maybe they should hold off on all these psych drugs until they rule out all the physical things.

Heavens, yes! Thyroid disorders can cause anxiety and mood problems, though I don't think you need to stop your meds to check these possibilities out. A good place to start is the American Thyroid Association. They have some good info. If you haven't seen an endocrinologist and you really believe there could be a medical reason for your problems, that's where I'd head next.

http://thyroid.org/patients/faqs.html

Others here may have some ideas about other systems/specialists to check out.

 

Re: what??? graves disease? Spriggy

Posted by TamaraJ on March 25, 2005, at 12:28:25

In reply to what??? graves disease?, posted by Spriggy on March 25, 2005, at 12:06:49

From what I have read, hyperthyroidism symptoms include intolerance to changes in temperature, gastrointestinal distress, muscle weakness, tremor, extreme impatience, nervousness, mental disturbances, and insomnia.

As I understand it, when hyperthyroidism also includes symptoms of eye protrusion (bulging eyes), visual disturbances and goiter, it is considered Graves disease.

Your doctor should be doing a full thyroid panel (not just TSH test) to get an accurate picture of thyroid function.

Tamara

> This was thrown out to me by the doctor as a possibility.
>
> I know little about it but does anyone know if it would cause mental/mood changes? I know it is a disease of the thyroid... I think it's hyPERthyroid.
>
> Would it wig me out?
>
> Maybe they should hold off on all these psych drugs until they rule out all the physical things.

 

Re: what??? graves disease?

Posted by Maxime on March 25, 2005, at 17:43:52

In reply to Re: what??? graves disease? Spriggy, posted by TamaraJ on March 25, 2005, at 12:28:25

Spriggy, I am hypothyroid. It causes the same symptoms as depression. But it makes me lethargic etc.

Your anxiety could very well be due to your thyroid.

I have mentioned it a couple of times on the board that always have your thyroid checked before you swallow any anti-depressant.

Visit this link:
http://thyroid.about.com/od/thyroidbasicsthyroid101/a/smartpatient.htm

and this one as well about test results:
http://thyroid.about.com/od/thyroidbasicsthyroid101/a/confusion.htm

actually the about.com site is one the best I have found because of the amount of articles etc.

Good luck.

Maxime

 

Re: what??? graves disease?

Posted by Phillipa on March 25, 2005, at 18:50:32

In reply to Re: what??? graves disease?, posted by Maxime on March 25, 2005, at 17:43:52

Spriggy, I have Hypothyroidism that is called Hashimotos Thyroiditis. It is the autoimmune type where your body turns on itself and destroys the organ. It presented as feeling very tired and sick for 2 days, and then I was jumping out of my skin with anxiety. They couldn't figure out what was wrong with me until an internist did a thyroid profile on me. And no matter what I ate, I couldn't gain wt. The exact opposite symptoms you would expect to see with a low thyroid. But, Graves Disease is definitely evident as you do have buldging eyes. Fondly, Phillipa

 

LOL Phillippa

Posted by Spriggy on March 25, 2005, at 19:33:53

In reply to Re: what??? graves disease?, posted by Phillipa on March 25, 2005, at 18:50:32

WAIT A SECOND.


I HAVE BULGING EYES?


CAN YOU SEE ME?

Is that what that little red light is on my computer screen?

I better go get dressed. LOL

 

Re: LOL Phillippa Spriggy

Posted by Phillipa on March 25, 2005, at 21:04:54

In reply to LOL Phillippa, posted by Spriggy on March 25, 2005, at 19:33:53

I sincerely doubt it! I really don't think you have Graves Disease. I think you deserve a vacation! Go book one to Disneyland and Post it! Our little secret. Fondly, Phillipa

 

Re:Graves

Posted by MTNDOG on March 26, 2005, at 12:18:58

In reply to Re: LOL Phillippa Spriggy, posted by Phillipa on March 25, 2005, at 21:04:54

Hey- You might also want to be checked for Celiac's (auto-immune gluten allergy) as Grave's is often associated with it. I just found out I have it (Celiac's) and it may have been the reason why I had so many med problems. Don't stop until you get an answer! It's really important. Best of luck, Mtndog


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.